MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75000176
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2024, the patient experienced a potential breakage of the stem neck under ct and mrt images.No pain and no discomfort.This adverse event was diagnosed on (b)(6) 2026.Revision surgery is being considered.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The complaint device used in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and only additional similar complaints for the same product number over the past 12 months with similar a failure mode.A review of past escalation actions found no events applicable to this complaint.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The instructions for use 81116546 rev 0 states break of the component as a ¿potential medical device problems¿ resulting from a hip arthroplasty.Product drawings and inspection instruction were reviewed.No indication was detected which could have contributed to the reported failure mode.Since the device is not available, it is not possible to perform an assessment of material characteristics.The provided x-rays were reviewed and support the reported breakage of the stem neck.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the limited information provided a clinical root cause for the broken stem cannot be determined.The patient impact is determined to be the possible revision.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.There is no need for further actions because of the limited information provided.Nevertheless, smith+nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
SL-PLUS INTEGR MIA STEM WITH TI/HA 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24442436
Report Number9613369-2026-00017
Device Sequence Number10373201
Product Code LZO
UDI-Device Identifier07611996092783
UDI-Public7611996092783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75000176
Device Lot NumberE2411873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/15/2026
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71325044 / LOT: 24AM12800.; PN: 71342600 / LOT: 24FM12226.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient Weight58 KG